Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
156 Doctors are Online
Ask a Urologist   »  

Is frequent urination and pain in the opening of urethra caused due to doxycycline?

User rating for this question
Very Good
Answered by
Practicing since : 2005
Answered : 614 Questions
Hello Doctor, I took a weekly course of doxycycline 100mg/Day for ureaplasma and mild pain at opening of urethra. I was doing well during the course and before yesterday the course was completed. But from yesterday onwards i am feeling urge to urinate+Urinary incontinence (which were not before) and slight pain at opening of urethra. Is it a side effect of Doxy or the problems are recurring.
Posted Sat, 15 Feb 2014 in Urinary and Bladder Problems
Answered by Dr. Manuel C See IV 36 minutes later
Brief Answer: Might be a recurring infection. Detailed Answer: Good Day and Thank you for being with healthcare magic! I believe you have a case of urethritis and this is usually caused by ureaplasma and some other bacteria like neisseria etc. The symptoms might be recurring and you might need to take other antibiotics to get covered from the organisms that are not susceptible to doxycycline. For my patients I usually give them a shot of intramuscular Ceftriaxone because majority of urethritis will be covered by this broad spectrum antibiotic. I also give them a week dose of doxycycline but since you are finished with it they you may not take again. Ceftriaxone is a prescription drug and you may need to seek a urologist to get a prescription. I would also suggest doing a urinalysis and a culture of your urine or if you have any penile discharge I recommend you get a culture of that too. I think it is a relapsing infection and not a side effect of doxycycline. I hope I have succeeded in providing the information you were looking for. Please feel free to write back to me for any further clarifications at: WWW.WWWW.WW I would gladly help you. Best wishes. Regards, Manuel C. See IV, M.D. DPBU FPUA
Above answer was peer-reviewed by
Follow-up: Is frequent urination and pain in the opening of urethra caused due to doxycycline? 1 hour later
Hi Doctor, Since i took doxy till before yesterday, will it affect my lab results ?
Answered by Dr. Manuel C See IV 1 hour later
Brief Answer: No it wont affect your culture. Detailed Answer: your intake of doxycycline wont affect your culture results because doxycycline would only kill the ureaplasma which is not a bacteria. the culture for urine is for the bacteria only.
Above answer was peer-reviewed by
Follow-up: Is frequent urination and pain in the opening of urethra caused due to doxycycline? 35 minutes later
Hi Doctor, I had checked all my previous reports including CBC, STD panel, Cystoscopy, CT Scan, urinalysis and urine culture done just before the doxycycline course. Everything were normal except that ureaplasma and fatty liver. If it is only ureaplasma, by the use of doxy it should of cleared. IS there any additional test which should i ask my doctor to do.
Answered by Dr. Manuel C See IV 12 hours later
Brief Answer: Urine culture and prostatic fluid Detailed Answer: good day and thank you for the follow up question. i would recommend doing a urine culture and a prostatic fluid massage culture. That way we will be culture guided on what treatment to give. regards, XXXXXXX see iv md
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask a Urologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor